Medical Specialty >> Gastroenterology

Doctors Lounge - Gastroenterology Answers

Back to Gastroenterology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/15/2017.

Forum Name: Gastroenterology Topics

Question: Campylobacter 3x Gastroenteritis 5x over 2 years


 corvallis - Sun Dec 02, 2007 6:51 pm

I am 24yr female who seems to pick up so many bugs! I also have chronic headaches that result from muscular pain radiating from shoulder upwards which i've had for 10 years. Im in naprosyn, naproxyn, nadalol, losec and imigran for headaches (for last 4 months) I believe the pills aren't helping my stomach but have had problems before these. I eat healthy and exercise daily but constantly feel unwell and sore. Oh how I wish I could do a decent days slog!
I don't drink or smoke but still seem to get sick and have to take many days of work which is hard financially. I wonder if there is an underlying cause of frequent illness or just the luck of the draw! Any advice would be appreciated thankyou.
 Dr. Chan Lowe - Wed Jan 30, 2008 10:59 pm

User avatar Hi Corvallis,

Gastroenteritis infections are very common. Most of these are viruses. Having campylobacter three times is a bit unusual but to my knowledge, there is not a particular immune problem that would predispose a person to getting just this infection without also getting other bacteria infections frequently.

There may be an underlying GI problem contributing to your pain, though. I would recommend that you see a GI specialist. You are also correct that the naproxen may be irritating your stomach. It may be helpful to take an antacid. I would recommend you discuss this with your doctor also.

Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us